Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this fire weather watch at Aug 5, 2021, 2:16 PM MDT for Phillips County, Sedgwick County, Colorado. It took effect at Aug 7, 2021, 1:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 5, 2021, 2:16 PM MDT (20:16 UTC)
- In effect from
- Aug 7, 2021, 1:00 PM MDT
- Expired
- Aug 6, 2021, 2:55 AM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Phillips County, CO, Sedgwick County, CO
The radar
The Goodland radar (KGLD), 162 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2361 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058 WWUS85 KBOU 052016 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 216 PM MDT Thu Aug 5 2021 COZ250-251-061115- /O.NEW.KBOU.FW.A.0009.210807T1900Z-210808T0100Z/ Sedgwick County-Phillips County- 216 PM MDT Thu Aug 5 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SEDGWICK AND PHILLIPS COUNTIES... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * Affected Area...Fire Weather Zones 250 and 251. * Timing...AFternoon and early evening * Winds...Northwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 20 percent. * Impacts...Gusty winds combined with low relative humidity and dry fuels may cause new fire starts to rapidly spread and grow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
019 WWUS85 KBOU 060855 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 255 AM MDT Fri Aug 6 2021 COZ250-251-061000- /O.CAN.KBOU.FW.A.0009.210807T1900Z-210808T0100Z/ Sedgwick County-Phillips County- 255 AM MDT Fri Aug 6 2021 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR SEDGWICK AND PHILLIPS COUNTIES... The National Weather Service in Denver has cancelled the Fire Weather Watch for Saturday. While it will be breezy on Saturday with peak gusts of 20 to 30 mph, humidities over the northeast corner of the state will only drop to around 25 percent, and not reach critical 15 percent thresholds. $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this fire weather watch went out at Aug 5, 2:15 PM MDT, 1 minute earlier.
Area forecast discussion, Aug 5, 2:15 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service Denver/Boulder CO 215 PM MDT Thu Aug 5 2021 .SHORT TERM...(This evening through Friday) Issued at 211 PM MDT Thu Aug 5 2021 The upper level ridge has pushed in over the Great Basin and is pulling northwest flow into the region. This is also bringing increased levels of smoke down from fires across California and the northwest. Some CU has developed across the higher elevations but mid-level drying will help to keep convection at bay and conditions dry for the late afternoon and evening. Current HRRR smoke projections have elevated smoke sticking around through the evening ahead of the incoming shortwave. This and the aforementioned upper flow will keep overnight lows more mild in the mid-60s across the plains. Looking to Friday, a shortwave embedded in the upper flow aloft that is currently pushing into western WY will move into CO during the morning hours. There is some weak forcing associated with it that will help to fire off some afternoon convection across the higher terrain that will move onto the plains by the late afternoon. Model upper air soundings indicate more high-based storms with DCAPE values from 1400-1500 J/kg that will equate to more gusty wind impacts then intense rainfall. Some storms could produce winds up to 50 mph with outflows into the evening hours. Outside of the storms winds will stay elevated with subsidence increasing behind the disturbance with gusting from 35 to 45 mph across the higher elevations with mixing by the afternoon. In return, this will help to scour out the low lying smoke and provide some relief over the next few days. Highs will continue their upward climb with temperatures in the mid to upper 90s across the lower elevations and 70s to low 80s in the mountains and high mountain valleys. .LONG TERM...(Friday night through Thursday) Issued at 211 PM MDT Thu Aug 5 2021 FRIDAY NIGHT INTO SATURDAY, AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE NORTHERN AND CENTRAL ROCKIES WITH A DRY WEST TO NORTHWESTERLY FLOW ALOFT OVER COLORADO. THIS PATTERN WILL BRING MOSTLY DRY, COOLER AND BREEZY CONDITONS TO NORTH CENTRAL AND NORTHEASTERN COLORADO WITH ONLY A FEW HIGH BASED SHOWERS POSSIBLE MAINLY OVER THE MOUNTAINS and far northeastern plains. With low relative humidity, gusty winds and dry fuels, fire danger will be elevated across the far northeastern corner of Colorado. FOR SUNDAY AND MONDAY, DRY WEATHER AND ABOVE NORMAL TEMPERATURES are expected AS UPPER LEVEL HIGH PRESSURE DOMINATES THE SOUTHERN TIER OF THE U.S and ANOTHER UPPER LEVEL TROUGH OF LOW PRESSURE MOVING ACROSS THE NORTHERN ROCKIES. For Tuesday through Thursday, upper level high pressure begins to build over the Western U.S. with a northwesterly flow aloft over Colorado. There is some differences between the models in how they handle an upper level low pressure system over the Central Plains States. The ECMWF shows an upper level low centered over the Black Hills by 00Z Friday with the GEM solution having a deeper low centered over Eastern South Dakota. The GFS solution shows no such low and has an open trough covering much of the Central and Eastern U.S. Both the ECMWF and GEM solutions show some increase in subtropical moisture and QPF during this period, while the GFS keeps things dry. For now will go with the forecast model blend and make some tweaks to lower the pops somewhat. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 211 PM MDT Thu Aug 5 2021 VFR conditions are expected for the TAF period. Smoke is expected to impact all terminals through the day prior to the shortwave passage on Friday that could reduce slantwise visibility. Winds will remain light with predominant direction out of the south that will transition to the southwest then around to the northwest by 18z Friday with a slight chance of showers and storms moving off the higher terrain impacting area terminals toward the end of the TAF period. && .FIRE WEATHER... Issued at 211 PM MDT Thu Aug 5 2021 Elevated fire weather conditions will be possible Friday afternoon across the northeast plains with RH values dropping below 15% with some wind gusts from 20 to 25 mph. Fuel status across the northeastern plains counties are cured enough to promote fire spread so caution is advised. Dry fuels combined with gusty winds to 30 mph and low relative humidity will lead to elevated fire danger across Sedgwick and Phillips Counties on Saturday. Despite marginal relative humidity values, have decided to go with a Fire Weather Watch for those areas after coordinating with adjacent offices. The fire danger will remain elevated through early next week. && .HYDROLOGY... Issued at 211 PM MDT Thu Aug 5 2021 The threat of burn area flash flooding will be quite low on Friday. Only scattered but high based showers/storms can be expected. Limited moisture, a dry and deep sub-cloud layer, and relatively fast storm movement will support only light rainfall amounts (less than 0.25 inch). Mostly dry weather is expected through Monday with a slight increase in shower and thunderstorm activity beginning on Tuesday. With limited moisture available, the flash flood threat at this time looks to limited. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for COZ250-251. && SHORT TERM...Bowen LONG TERM...Kalina AVIATION...Bowen FIRE WEATHER...Bowen/Kalina HYDROLOGY...Bowen/Kalina
Hazardous weather outlook, Aug 5, 11:03 AM MDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1103 AM MDT Thu Aug 5 2021 COZ030>051-061715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1103 AM MDT Thu Aug 5 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected through the period. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered showers and a few thunderstorms can be expected Friday afternoon and early evening. They will produce only light rain but strong, gusty winds to around 50 mph will be possible. Fire danger will be elevated as we move into a three to four day period of above normal temperatures and lower humidities through this weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.